C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
It was reported picc was placed by rn on (b)(6) 2024.No issues reported about insertion/placement.Was discharged home after picc placements to receive home abx.Home health was managing the infusions and care and maintenance.No reported issues.Patient was re-admitted on (b)(6) 2024, picc was still in place and was being used during hospital stay.No reported issues during this time.Patient came in on (b)(6) 2024 to get a dressing change.Staff reported bleeding at the insertion site.When vat team went to assess the site, stated the picc drew blood but when she went to flush, saline was coming out of the insertion point.Picc was removed and a hole at the 5cm mark was noted.Picc was charted at 0cm.No adverse event to clinician or patient.No other information was provided.
Event or Problem Description
It was reported picc was placed by rn on (b)(6) 2024.No issues reported about insertion/placement.Was discharged home after picc placements to receive home antibiotics.Home health was managing the infusions and care and maintenance.No reported issues.Patient was re-admitted on (b)(6) 2024 picc was still in place and was being used during hospital stay.No reported issues during this time.Patient came in on (b)(6) to get a dressing change.Staff reported bleeding at the insertion site.When vat team went to assess the site, stated the picc drew blood but when she went to flush, saline was coming out of the insertion point.Picc was removed and a hole at the 5cm mark was noted.Picc was charted at 0cm.No adverse event to clinician or patient.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak is confirmed and was determined to be use related.One 4 fr single lumen powerpicc solo catheter was returned for evaluation.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed at the 5 cm depth marker.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.Fracture edges which were rounded and polished due to repeated material wear.Overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.This complaint will be recorded for future trending and monitoring purposes.